Alert archive / California / Wind Advisories in 2013

Wind Advisory 18, NWS San Diego, CA

March 5, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 5, 2013, 2:55 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 5, 2013, 4:00 PM PST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 2:55 AM PST (10:55 UTC)
In effect from
Mar 5, 2013, 4:00 PM PST
Expired
Mar 7, 2013, 3:00 AM PST
In force
35 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS76 KSGX 051055
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 AM PST TUE MAR 5 2013

...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS AT TIMES FOR LATE THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST COAST
WILL BRING INCREASING ONSHORE FLOW AND SOUTHWEST WINDS ALOFT WITH
PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS FOR LATE TODAY THROUGH LATE WEDNESDAY NIGHT WITH STRONGEST
WINDS EACH EVENING.

CAZ055-060-052200-
/O.NEW.KSGX.WI.Y.0018.130306T0000Z-130307T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
255 AM PST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
PST THURSDAY. 

* WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF
  STRONGER WINDS THIS EVENING THROUGH LATE TONIGHT...AND AGAIN
  WEDNESDAY EVENING.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-052200-
/O.NEW.KSGX.WI.Y.0018.130306T0200Z-130307T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
255 AM PST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
THURSDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA
  VALLEY...STRONGEST WINDS NORTH AND EAST OF INTERSTATE 10.

* TIMING...WINDS INCREASING THIS EVENING WITH PERIODS OF STRONGER
  WINDS THIS LATE THIS EVENING THROUGH LATE TONIGHT...AND AGAIN
  WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
6 follow-up statements
971 
WWUS76 KSGX 052050
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1250 PM PST TUE MAR 5 2013

...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS AT TIMES FOR THIS EVENING THROUGH LATE WEDNESDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST
COAST WILL BRING INCREASING ONSHORE FLOW AND SOUTHWEST WINDS
ALOFT WITH PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE
MOUNTAINS AND DESERTS FOR THIS EVENING THROUGH LATE WEDNESDAY
NIGHT WITH STRONGEST WINDS EACH EVENING.

CAZ055-060-060600-
/O.CON.KSGX.WI.Y.0018.130306T0000Z-130307T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1250 PM PST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PST THURSDAY. 

* WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF 
  STRONGER WINDS THIS EVENING THROUGH LATE TONIGHT...AND AGAIN 
  WEDNESDAY EVENING.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO INE MILE OR LESS AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-060600-
/O.CON.KSGX.WI.Y.0018.130306T0200Z-130307T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1250 PM PST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PST THURSDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA 
  VALLEY...STRONGEST WINDS NORTH AND EAST OF INTERSTATE 10.

* TIMING...WINDS INCREASING THIS EVENING WITH PERIODS OF STRONGER
  WINDS LATE THIS EVENING THROUGH LATE TONIGHT...AND AGAIN
  WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
919 
WWUS76 KSGX 060553
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
953 PM PST TUE MAR 5 2013

...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS AT TIMES THROUGH LATE WEDNESDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST
COAST WILL BRING PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE
MOUNTAINS AND DESERTS THROUGH LATE WEDNESDAY NIGHT. STRONGEST
WINDS WILL BE OVER THE DESERT MOUNTAIN SLOPES AND IN THE NORTH
PART OF THE COACHELLA VALLEYS. GUSTS COULD LOCALLY EXCEED 45 MPH.
WINDS WILL DECREASE SOMEWHAT LATE WEDNESDAY NIGHT AND
THURSDAY...THOUGH LOCALLY BREEZY CONDITIONS WILL CONTINUE THURSDAY.

CAZ055-060-061400-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
953 PM PST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. 

* TIMING...THROUGH WEDNESDAY EVENING.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-061400-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
953 PM PST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 45
  MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA
  VALLEY...STRONGEST WINDS NORTH OF INTERSTATE 10.

* TIMING...THROUGH LATE WEDNESDAY NIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
339 
WWUS76 KSGX 061330
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 AM PST WED MAR 6 2013

...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS AT TIMES THROUGH TONIGHT...

.A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST
COAST WILL BRING PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE
MOUNTAINS AND DESERTS TODAY AND TONIGHT. STRONGEST WINDS WILL BE
OVER THE DESERT MOUNTAIN SLOPES AND IN THE NORTH PART OF THE
COACHELLA VALLEY WHERE GUSTS COULD EXCEED 45 MPH. THE WINDS WILL
DECREASE SOMEWHAT ON THURSDAY...THOUGH LOCALLY BREEZY CONDITIONS
WILL CONTINUE.

CAZ055-060-062100-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
530 AM PST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. 

* TIMING...TODAY AND TONIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-062100-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
530 AM PST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 
  45 MPH. 

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA 
  VALLEY...STRONGEST WINDS NORTH OF INTERSTATE 10. 

* TIMING...TODAY AND TONIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
106 
WWUS76 KSGX 062042
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1242 PM PST WED MAR 6 2013

...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS AT TIMES THROUGH TONIGHT...

.A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST
COAST WILL BRING PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE
MOUNTAINS AND DESERTS TODAY AND TONIGHT. STRONGEST WINDS WILL BE
OVER THE DESERT MOUNTAIN SLOPES AND IN THE NORTH PART OF THE
COACHELLA VALLEY WHERE GUSTS COULD EXCEED 45 MPH. THE WINDS WILL
DECREASE SOMEWHAT ON THURSDAY...THOUGH LOCALLY BREEZY CONDITIONS
WILL CONTINUE.

CAZ055-060-070615-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1242 PM PST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. 

* TIMING...THIS AFTERNOON AND TONIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-070615-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1242 PM PST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA 
  VALLEY...STRONGEST WINDS NORTH OF INTERSTATE 10. 

* TIMING...TODAY AND TONIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
854 
WWUS76 KSGX 062305
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 PM PST WED MAR 6 2013

...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS AT TIMES THROUGH TONIGHT...

.A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST
COAST WILL BRING PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE
MOUNTAINS AND DESERTS THROUGH TONIGHT. STRONGEST WINDS WILL BE
OVER THE DESERT MOUNTAIN SLOPES AND IN THE NORTH PART OF THE
COACHELLA VALLEY WHERE GUSTS COULD EXCEED 45 MPH. THE WINDS WILL
DECREASE SOMEWHAT ON THURSDAY...THOUGH LOCALLY BREEZY CONDITIONS
WILL CONTINUE.

CAZ055-060-071100-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
305 PM PST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH...WITH GUSTS TO
  45 MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. 

* TIMING...THROUGH TONIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-071100-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
305 PM PST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS
  OVER 45 MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA 
  VALLEY...STRONGEST WINDS NORTH OF INTERSTATE 10. 

* TIMING...THROUGH TONIGHT.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND 
  COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
289 
WWUS76 KSGX 071054
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
254 AM PST THU MAR 7 2013


CAZ055-060-071200-
/O.EXP.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
254 AM PST THU MAR 7 2013

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WINDS HAVE FALLEN BELOW WIND ADVISORY LEVELS.

$$

CAZ056-058-061-062-071200-
/O.EXP.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
254 AM PST THU MAR 7 2013

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WINDS HAVE FALLEN BELOW WIND ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:30 PM PST, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 4, 9:30 PM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST MON MAR 4 2013

.SYNOPSIS...
A LOW PRESSURE TROUGH WILL GRADUALLY DEEPEN OVER THE WEST COAST THIS
WEEK AND BRING A COOLING TREND AND INCREASING CHANCES OF
PRECIPITATION WEDNESDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL
BE POSSIBLE BY FRIDAY ALONG WITH LOW SNOW LEVELS...POSSIBLY TO 3000
FEET. LOCALLY STRONG GUSTY WEST WINDS WILL BE OCCUR TUESDAY NIGHT
THROUGH FRIDAY...MAINLY IN THE MOUNTAINS AND DESERTS. LINGERING
SHOWERS ARE EXPECTED SATURDAY...THEN THE LOW PRESSURE SYSTEM WILL
MOVE EAST OUT OF THE AREA...WITH DRY NORTHEAST FLOW BRINGING FAIR
EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LOW CLOUDS WERE FORMING THIS EVENING IN WESTERN SAN DIEGO COUNTY AND
PARTS OF ORANGE COUNTY AND WILL GRADUALLY SPREAD THROUGH THE INLAND
EMPIRE OVERNIGHT. EXPECT RATHER SLOW/ONLY PARTIAL CLEARING
TUESDAY...AND THE SLOW CLEARING AND SOME COOLING ALOFT WILL RESULT
IN A COOLER DAY...ESPECIALLY W OF THE MTNS. A TEMP GRADIENT WILL
FORM AT 850 MB ALONG THE MTN CRESTS UNDER STRENGTHENING W FLOW
ALOFT...SO GUSTY WINDS WILL DEVELOP ON THE DESERT SLOPES/DESERTS TUE
EVENING CONTINUE AWHILE...POSSIBLY UNDER THE UPPER LOW IS CENTERED
OVER US FRIDAY. AS THE UPPER TROUGH DIGS ALONG THE WEST COAST THE
NEXT SEVERAL DAYS...THE MARINE LAYER WILL BECOME DEEPER...PROBABLY
OVER 5000 FEET TUESDAY NIGHT AS A SHORTWAVE ASSOCIATED WITH THE
TROUGH MOVES THROUGH CALIFORNIA...SO THAT WILL BE ENOUGH FOR
DRIZZLE/LIGHT SHOWERS...ESPECIALLY ON THE COASTAL MTN SLOPES.
ONSHORE FLOW WILL CONTINUE TO BRING SMALL CHANCES OF SHOWERS WED/WED
NIGHT...WITH A BIT OF AN INCREASE THU AS ANOTHER SHORT WAVE ROTATES
THROUGH CENTRAL/SOUTHERN CALIFORNIA AROUND THE UPPER LOW THEN OVER
THE NORTH CAL COAST.

THE MAIN ACTIVITY WILL BE FRIDAY/FRIDAY NIGHT WHEN THE LOW MOVES
THROUGH SOMEWHERE IN SO-CAL WITH A MODERATE AMOUNT OF MOISTURE. WITH
500 MB TEMPS POSSIBLY LOWERING BELOW -30 DEG C...THERE COULD BE SOME
THUNDERSTORMS. SNOW LEVELS WILL LOWER TO 3000-4000 FEET FRI/FRI
NIGHT DUE 850 MB TEMPS FALLING A LITTLE BELOW FREEZING PLUS
TEMPORARY LOWERING IN HEAVY SHOWERS/THUNDERSTORMS. PRECIP AMOUNTS
ARE DIFFICULT TO GAUGE...BUT GENERALLY AMOUNTS SHOULD BE 1/4 TO 1/2
INCH IN COASTAL AREAS WITH LOCALLY HIGHER AMOUNTS WITH HEAVIER
SHOWERS/TSTORMS. MOUNTAINS SHOULD HAVE AROUND AN INCH...WITH
POSSIBLE SNOWFALL OF 8-12 INCHES ABOVE ABOUT 6000 FEET. MORE SHOWERS
ARE EXPECTED SATURDAY DUE TO CONTINUED ONSHORE FLOW...BUT THINGS
SHOULD DRY OUT AFTER THAT AS THE CLOSED LOW MOVES EAST AND NORTHEAST
FLOW ALOFT DEVELOPS. ANYTIME THERE IS NORTHEAST FLOW...ONE MUST
MONITOR THE POTENTIAL FOR STRONG WINDS THROUGH/BELOW
PASSES/CANYONS...BUT MODEL SOLUTIONS FOR NOT KEEP ANY COLD AIR
ADVECTION MINIMAL...SO CHANCES ARE NOT TOO GREAT FOR NOW. THERE
COULD BE CHILLY NIGHTS SAT OR SUN NIGHT DUE TO THE COOL AIRMASS AND
CLEAR OR CLEARING SKIES...AND FROST WILL BE POSSIBLE IN THE NORMAL
COLDER VALLEYS...ESPECIALLY IF WINDS ARE LIGHT.

&&

.AVIATION...
050400Z...COAST/VALLEYS...STRATUS WITH BASES 1200-1600 FT MSL AND
TOPS TO 2500 FT MSL WILL CONTINUE TO MOVE INTO THE VALLEYS
OVERNIGHT...REACHING KONT BY ABOUT 08Z. AREAS OF 3-5SM VSBY IN BR
POSSIBLE IN THE INLAND VALLEYS. STRATUS/VIS RESTRICTIONS WILL BEGIN
TO CLEAR INLAND BETWEEN 15-17Z. ONLY PARTIAL CLEARING EXPECTED NEAR
THE COAST BETWEEN 19-00Z. STRATUS WILL PUSH BACK INLAND AFTER
00Z...REACHING THE LOWER COASTAL SLOPES OF THE MTNS TUE NIGHT. BASES
WILL BE NEAR 2000 FT MSL WITH TOPS NEAR 4500 FT MSL.

MTNS/DESERTS...UNRESTRICTED VIS AND FEW-SCT CLDS AOA 20000 FT MSL
THROUGH TUE EVENING. LOWER COASTAL SLOPES OF THE MTNS MAY BE
OBSCURED AT TIMES TUE NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MAXWELL
AVIATION...SS
Hazardous weather outlook, Mar 4, 4:00 PM PST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST MON MAR 4 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-051430-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SHOWERS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY...THEN A
COLD STORM SYSTEM FROM THE NORTHWEST IS EXPECTED BRING INCREASING
SHOWERS THURSDAY NIGHT THROUGH EARLY SATURDAY WITH LOW SNOW LEVELS
AND A SLIGHT CHANCE OF THUNDERSTORMS. THIS SYSTEM MAY ALSO RESULT IN
STRONG WESTERLY WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY...AND
HAZARDOUS TRAVEL THROUGH THE MOUNTAIN PASSES FRIDAY AND SATURDAY DUE
TO SNOW.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MAXWELL

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.